Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 60, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 13, 2009, 9:53 PM CDT for Van Buren County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2009, 9:53 PM CDT (02:53 UTC)
- Expired
- Apr 13, 2009, 10:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 140253
TOROHX
TNC175-140315-
/O.NEW.KOHX.TO.W.0060.090414T0253Z-090414T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
953 PM CDT MON APR 13 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN AND EASTERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1015 PM CDT
* AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
SOUTHWESTERN VAN BUREN COUNTY...OR 12 MILES SOUTHWEST OF SPENCER...
MOVING NORTHEAST AT 35 MPH. THIS STORM HAS SHOWN AN INCREASE IN
INTENSITY OVER THE LAST 10 MINUTES.
* THE TORNADO WILL MOVE ACROSS...
RURAL PARTS OF SOUTHERN AND EASTERN VAN BUREN COUNTY BY 1010 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3561 8542 3556 8553 3563 8557 3577 8532
3569 8529
TIME...MOT...LOC 0252Z 239DEG 30KT 3559 8553
$$
191 follow-up statement
000
WWUS54 KOHX 140310
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 PM CDT MON APR 13 2009
TNC175-140315-
/O.CON.KOHX.TO.W.0060.000000T0000Z-090414T0315Z/
VAN BUREN TN-
1010 PM CDT MON APR 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR SOUTHERN
VAN BUREN COUNTY...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER CENTRAL VAN BUREN
COUNTY...OR 7 MILES SOUTHEAST OF SPENCER...MOVING NORTHEAST AT 35
MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3561 8542 3556 8553 3563 8557 3577 8532
3569 8529
TIME...MOT...LOC 0310Z 239DEG 30KT 3566 8537
$$
ROSEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 13, 2:40 PM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Apr 13, 2:40 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON APR 13 2009 .SHORT TERM...(THRU WED NITE) CURRENT...LINE OF TSTMS MOVING ACROSS CNTRL PORTIONS OF CWA. SOME PEA-SIZED HAIL REPORTS BUT NOTHING SEVERE YET. AM RELUCTANT TO CLEAR COUNTIES FROM W JUST YET...AS ANOTHER LINE POSSIBLE W/ FRONT MOVING ACROSS W TN. CONVECTION WILL END TONITE AS FRONT REACHES BNA 04-06Z AND CSV 10Z-12Z. SEVERE LIKELY TO BE OVER BY EXPIRATION TIME. H925 WRAP-AROUND MOISTURE/CLOUDINESS TO BE RULE INTO WED WITH LO POPS MAINLY NCNTRL AND NE. CLEARING TAKES PLACE WED NITE. .LONG TERM... PLENTY OF CLEAR SKIES AND PLEASANT TEMPS THU INTO FRI. SAT AND SAT NITE WAA AND H5 IMPULSES EJECTING OUT OF CNTRL PLAINS TROF W/ 30-50 POPS. SAME GOES FOR SUN AND SUN NITE AS FRONT PUSHES DOWN FROM THE N. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 48 52 41 57 / 70 30 20 10 CLARKSVILLE 45 51 39 56 / 50 20 10 10 CROSSVILLE 47 52 38 55 / 70 50 30 10 COLUMBIA 47 54 40 59 / 70 20 10 10 LAWRENCEBURG 48 55 40 60 / 50 20 10 10 WAVERLY 47 52 39 57 / 50 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Apr 13, 4:47 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT MON APR 13 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-141200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 447 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 13
In the hours before
Local storm report, Apr 13, 8:42 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL MANCHESTER 35.47N 86.08W
04/13/2009 E1.00 INCH COFFEE TN TRAINED SPOTTER
&&
ROSELocal storm report, Apr 13, 9:09 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
909 PM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TORNADO 10 ENE MANCHESTER 35.52N 85.92W
04/13/2009 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A BRIEF TORNADO TOUCHDOWN ABOUT 3 MILES
SOUTH OF HIGHWAY 55 BETWEEN SUMMITVILLE AND VIOLA
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 29 min |
| Apr 13, 7:36 PM CDT | Tornado Warning | OHX | Clay, Overton | 24 min |
| Apr 13, 7:51 PM CDT | Tornado Warning | OHX | Pickett | 24 min |
| Apr 13, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 34 min |
| Apr 13, 8:49 PM CDT | Tornado Warning | OHX | Coffee, Warren | 26 min |
| Apr 13, 9:01 PM CDT | Tornado Warning | OHX | Grundy | 29 min |
| Apr 13, 9:12 PM CDT | Tornado Warning | OHX | Warren | 33 min |
| Apr 13, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.